Alert archive / Washington / Wind Advisories in 2015
Wind Advisory 18, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jun 11, 2015, 1:42 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 11, 2015, 2:00 AM PDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 1:42 AM PDT (08:42 UTC)
- In effect from
- Jun 11, 2015, 2:00 AM PDT
- Expired
- Jun 12, 2015, 9:00 PM PDT
- In force
- 43 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 8.7 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2195 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WWUS76 KPDT 110842 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 142 AM PDT THU JUN 11 2015 WAZ026-111700- /O.NEW.KPDT.WI.Y.0018.150611T0900Z-150613T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 142 AM PDT THU JUN 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT FRIDAY. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH FRIDAY EVENING. * IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
746 WWUS76 KPDT 111505 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 805 AM PDT THU JUN 11 2015 .WINDY THROUGH FRIDAY EVENING. WAZ026-112300- /O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 805 AM PDT THU JUN 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH FRIDAY EVENING. * IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
101 WWUS76 KPDT 112135 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 235 PM PDT THU JUN 11 2015 .WINDY THROUGH FRIDAY EVENING. WAZ026-120700- /O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 235 PM PDT THU JUN 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH FRIDAY EVENING MAINLY PEAKING DURING THE AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
749 WWUS76 KPDT 120435 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 935 PM PDT THU JUN 11 2015 .WINDY THROUGH FRIDAY EVENING. WAZ026-121800- /O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 935 PM PDT THU JUN 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT FRIDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH FRIDAY EVENING MAINLY PEAKING DURING THE AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
156 WWUS76 KPDT 121454 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 754 AM PDT FRI JUN 12 2015 .WINDY THROUGH THIS EVENING. WAZ026-130400- /O.CON.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 754 AM PDT FRI JUN 12 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTHWEST 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. * TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH THIS EVENING WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS COULD IMPACT DRIVING CONDITIONS ON THE INTERSTATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
070 WWUS76 KPDT 130346 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 846 PM PDT FRI JUN 12 2015 WAZ026-130500- /O.EXP.KPDT.WI.Y.0018.000000T0000Z-150613T0400Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 846 PM PDT FRI JUN 12 2015 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WINDS HAD DECREASED ACROSS THE KITTITAS VALLEY. THUS THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 10, 10:30 PM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 10, 10:30 PM PDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1030 PM PDT WED JUN 10 2015 UPDATED THE AVIATION DISCUSSION .UPDATE...THE LATEST IR SATL WAS SHOWING MOSTLY CLEAR SKIES ACROSS THE AREA AND THIS WAS A RESULT OF A HIGH PRESSURE PRESSURE SYSTEM THAT WAS PRODUCING THE DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. YAKIMA WASHINGTON REACHED A RECORD HIGH TEMPERATURE TODAY. THE MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL PERSIST INTO TONIGHT AND OTHER THAN SOME MINOR MODIFICATIONS THE PRESENT SHORT TERM FORECAST APPEARS ON TRACK. AVIATION...VFR CONDITIONS WILL PERSIST FOR THE NEXT 24 HOURS ACROSS ALL TAF SITES. && .PREV DISCUSSION... /ISSUED 335 PM PDT WED JUN 10 2015/ SHORT TERM...TONIGHT THROUGH SATURDAY...A DRY NORTHWEST FLOW WILL CONTINUE THROUGH THURSDAY. THIS FLOW WILL KEEP CONDITIONS FAIR AND DRY THROUGH THURSDAY WITH VERY LIMITED CLOUD COVER. LOWS TONIGHT WILL BE A BIT COOLER THAN PREVIOUS NIGHTS DUE TO BETTER COOLING IN THE DRY AIR MASS. LOCALLY BREEZY WINDS WILL CONTINUE INTO THE EVENING, ESPECIALLY NEAR THE CASCADE GAPS. HIGH TEMPS THURSDAY WILL BE FAIRLY SIMILAR TO TODAY. ALSO WINDS WILL AGAIN BE LOCALLY BREEZY TO WINDY THURSDAY AFTERNOON AND EVENING. WINDS IN THE KITTITAS VALLEY COULD REACH TO NEAR 30 MPH SUSTAINED ALONG THE NORTH SIDE OF THE VALLEY. AN UPPER TROUGH WILL BUILD INTO WESTERN CANADA THURSDAY NIGHT AND PERSIST OVER THAT PORTION OF NORTH AMERICA FRIDAY THROUGH SATURDAY. THIS TROUGH WILL CAUSE THE FLOW ACROSS THE AREA TO BECOME MORE WESTERLY AND TO BE A BIT STRONGER. OVERALL THIS FLOW WILL ALSO BE DRY WITH ONLY A FEW HIGH CLOUDS AT TIMES. THIS TROUGH WILL ALSO PUSH A DRY COLD FRONT ACROSS THE AREA THURSDAY NIGHT AND FRIDAY MORNING. THUS WILL SEE INCREASED WINDS ACROSS THE REGION FRIDAY AFTERNOON AND EVENING. HIGH TEMPS FRIDAY AND SATURDAY WILL BE COOLER, BUT WILL STILL BE RUNNING SLIGHTLY ABOVE SEASONAL. OVERNIGHT LOW TEMPS WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. A FEW OF THE COOLER, SHELTERED LOCATIONS COULD REACH THE MID 30S SATURDAY MORNING THOUGH. 90 LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...A DRY WESTERLY FLOW WILL BE OVER THE REGION SATURDAY NIGHT AND SUNDAY. SURFACE WINDS WILL GENERALLY BE LIGHT AND OUT OF THE NORTH OR EAST...AND DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE MID 70S TO MID 80S. THEN ON MONDAY...AS A LOW ROTATES DOWN FROM THE GULF OF ALASKA...SOUTHWEST FLOW WILL BEGIN TO BRING SOME MID-LEVEL MOISTURE INTO THE AREA. IF THE FASTER GFS IS CORRECT...THIS WILL CAUSE SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS MONDAY EVENING THROUGH TUESDAY AFTERNOON. SINCE BOTH THE ECMWF AND CANADIAN MODELS HOLD THE LOW FARTHER NORTH...KEEPING THE AREA DRY...ONLY HAVE A SLIGHT CHANCE OF CONVECTION IN THE FORECAST. SOUTHWEST FLOW WILL PERSIST ON WEDNESDAY...SO THERE IS ALSO A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND THUNDERSTORMS ON THIS DAY. THERE COULD ALSO BE WINDY CONDITIONS ACROSS THE COLUMBIA BASIN ON WEDNESDAY WITH A FRONT CROSSING THE AREA. COBB FIRE WEATHER...RED FLAG WARNINGS CURRENTLY IN EFFECT WILL BE EXTENDED THROUGH FRIDAY EVENING AND WILL ALSO INCLUDE ALL OF THE OREGON COLUMBIA BASIN AND THE CONFEDERATE TRIBE OF WARM SPRINGS AREA. A DRY WESTERLY FLOW WILL PERSIST THROUGH THE END OF THE WEEK. ALTHOUGH THERE WILL BE A SLIGHT COOLING TREND...DEW POINTS WILL ALSO DECLINE OVER THE NEXT SEVERAL DAYS. AFTERNOON HUMIDITIES WILL BE IN THE TEENS (LOCALLY SINGLE DIGITS). SURFACE GRADIENTS WILL REMAIN TIGHT ENOUGH TO BRING BREEZY WINDS TO PORTIONS OF THE COLUMBIA BASIN AND SURROUNDING VALLEYS AS WELL AS CENTRAL AND NORTH CENTRAL OREGON. THURSDAY SHOULD BE THE DAY WITH THE STRONGEST WINDS...AS FORECAST SOUNDINGS SHOW A MARINE LAYER DEEPENING ON THE WEST SIDE OF THE WASHINGTON CASCADES ON THURSDAY THAT WILL RESULT IN A MARINE SURGE ACROSS THE BASIN. WISTER && .PRELIMINARY POINT TEMPS/POPS... PDT 55 89 54 83 / 0 0 0 0 ALW 62 90 59 83 / 0 0 0 0 PSC 56 94 55 86 / 0 0 0 0 YKM 61 92 57 84 / 0 0 0 0 HRI 57 93 56 85 / 0 0 0 0 ELN 61 86 57 78 / 0 0 0 0 RDM 42 86 42 81 / 0 0 0 0 LGD 50 83 49 78 / 0 0 0 0 GCD 48 87 47 82 / 0 0 0 0 DLS 59 86 56 79 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WA...&& FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/97
Nearby
Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.